Alert archive / Idaho / Winter Storm Warnings in 2021
Winter Storm Warning 7, NWS Boise, ID
NWS Boise, ID issued this winter storm warning at Feb 24, 2021, 12:30 PM MST for 7 counties in Idaho; Baker County, Oregon. It took effect at Feb 25, 2021, 2:08 PM MST. It was in force for 39 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2021, 12:30 PM MST (19:30 UTC)
- In effect from
- Feb 25, 2021, 2:08 PM MST
- Expired
- Feb 27, 2021, 5:00 AM MST
- In force
- 39 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Valley County, ID, Washington County, ID, Baker County, OR
The radar
The Boise radar (KCBX), 81 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 4:00 PM MST | SNOW 2.5 | Mccall, ID | ACCUMULATION ON SNOW STAKE SINCE 9 AM MST. |
| Feb 26, 4:00 PM MST | SNOW 3.5 | Brundage Ski Area, ID | ACCUMULATION ON SNOW STAKE SINCE 9 AM MST |
| Feb 26, 4:00 PM MST | SNOW 5 | Bogus Basin Ski Area, ID | ACCUMULATION ON SNOW STAKE SINCE 6 AM MST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103 WWUS45 KBOI 241930 WSWBOI URGENT - WINTER WEATHER MESSAGE National Weather Service Boise ID 1230 PM MST Wed Feb 24 2021 IDZ011-250600- /O.NEW.KBOI.WS.W.0007.210226T0000Z-210227T1200Z/ West Central Mountains- 1230 PM MST Wed Feb 24 2021 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 AM MST SATURDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 9 to 15 inches, except 1 to 2 feet above 6000 ft. Winds gusting as high as 35 mph. * WHERE...West Central Mountains zone. * WHEN...From 5 PM Thursday to 5 AM MST Saturday. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...Blowing snow will make keeping the roads clear extremely difficult. Plan on treacherous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ013-033-ORZ062-250600- /O.NEW.KBOI.WS.W.0007.210226T1200Z-210227T1200Z/ Boise Mountains-Upper Weiser River-Baker County- 1230 PM MST Wed Feb 24 2021 /1130 AM PST Wed Feb 24 2021/ ...WINTER STORM WARNING IN EFFECT FROM 5 AM MST /4 AM PST/ FRIDAY TO 5 AM MST /4 AM PST/ SATURDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 2 to 6 inches, except 4 to 12 inches above 6000 ft. Winds gusting as high as 40 mph. * WHERE...In Oregon, Baker County zone. In Idaho, Boise Mountains and Upper Weiser River zones. * WHEN...From 5 AM MST /4 AM PST/ Friday to 5 AM MST /4 AM PST/ Saturday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Blowing snow will make keeping the roads clear extremely difficult. Plan on treacherous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ015-029-030-250600- /O.NEW.KBOI.WW.Y.0012.210226T1800Z-210228T0000Z/ Southwest Highlands-Owyhee Mountains-Southern Twin Falls County- 1230 PM MST Wed Feb 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 5 PM MST SATURDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations 2 to 4 inches, except 6 to 12 inches above 6000 ft. Winds gusting as high as 45 mph. * WHERE...Southwest Highlands, Owyhee Mountains and Southern Twin Falls County zones. * WHEN...From 11 AM Friday to 5 PM MST Saturday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Blowing snow will make keeping the roads clear extremely difficult. Plan on treacherous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$
6 follow-up statements
171 WWUS45 KBOI 250537 WSWBOI URGENT - WINTER WEATHER MESSAGE National Weather Service Boise ID 1037 PM MST Wed Feb 24 2021 IDZ011-251345- /O.CON.KBOI.WS.W.0007.210226T0000Z-210227T1200Z/ West Central Mountains- 1037 PM MST Wed Feb 24 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THURSDAY TO 5 AM MST SATURDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 9 to 15 inches, except 1 to 2 feet above 6000 ft. Winds gusting as high as 35 mph. * WHERE...West Central Mountains zone. * WHEN...From 5 PM Thursday to 5 AM MST Saturday. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...Blowing snow will make keeping the roads clear extremely difficult. Plan on treacherous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ013-033-ORZ062-251345- /O.CON.KBOI.WS.W.0007.210226T1200Z-210227T1200Z/ Boise Mountains-Upper Weiser River-Baker County- 1037 PM MST Wed Feb 24 2021 /937 PM PST Wed Feb 24 2021/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM MST /4 AM PST/ FRIDAY TO 5 AM MST /4 AM PST/ SATURDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 2 to 6 inches, except 4 to 12 inches above 6000 ft. Winds gusting as high as 40 mph. * WHERE...In Oregon, Baker County zone. In Idaho, Boise Mountains and Upper Weiser River zones. * WHEN...From 5 AM MST /4 AM PST/ Friday to 5 AM MST /4 AM PST/ Saturday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Blowing snow will make keeping the roads clear extremely difficult. Plan on treacherous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ015-029-030-251345- /O.CON.KBOI.WW.Y.0012.210226T1800Z-210228T0000Z/ Southwest Highlands-Owyhee Mountains-Southern Twin Falls County- 1037 PM MST Wed Feb 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 5 PM MST SATURDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations 2 to 4 inches, except 6 to 12 inches above 6000 ft. Winds gusting as high as 45 mph. * WHERE...Southwest Highlands, Owyhee Mountains and Southern Twin Falls County zones. * WHEN...From 11 AM Friday to 5 PM MST Saturday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Blowing snow will make keeping the roads clear extremely difficult. Plan on treacherous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$
278 WWUS45 KBOI 251102 WSWBOI URGENT - WINTER WEATHER MESSAGE National Weather Service Boise ID 402 AM MST Thu Feb 25 2021 IDZ013-252200- /O.EXT.KBOI.WS.W.0007.210226T0000Z-210227T1200Z/ Boise Mountains- 402 AM MST Thu Feb 25 2021 ...WINTER STORM WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SATURDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 4 to 8 inches, except 8 to 16 inches over the mountains. Locally heavier amounts are expected, with up to 2 feet on the peaks. Winds gusting as high as 40 mph. * WHERE...Boise Mountains zone. * WHEN...From 5 PM this afternoon to 5 AM MST Saturday. * IMPACTS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Areas where the snow is drifting across the roads could make it difficult to keep the roads clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ011-252200- /O.CON.KBOI.WS.W.0007.210226T0000Z-210227T1200Z/ West Central Mountains- 402 AM MST Thu Feb 25 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SATURDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 6 to 12 inches, except 1 to 2 feet over the mountains. Winds gusting as high as 35 mph. * WHERE...West Central Mountains zone. * WHEN...From 5 PM this afternoon to 5 AM MST Saturday. * IMPACTS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Areas where the snow is drifting across the roads could make it difficult to keep the roads clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ033-ORZ062-252200- /O.CON.KBOI.WS.W.0007.210226T1200Z-210227T1200Z/ Upper Weiser River-Baker County- 402 AM MST Thu Feb 25 2021 /302 AM PST Thu Feb 25 2021/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM MST /4 AM PST/ FRIDAY TO 5 AM MST /4 AM PST/ SATURDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 2 to 4 inches, except 4 to 12 inches over the mountains. Winds gusting as high as 40 mph. * WHERE...In Oregon, Baker County zone. In Idaho, Upper Weiser River zone. * WHEN...From 5 AM MST /4 AM PST/ Friday to 5 AM MST /4 AM PST/ Saturday. * IMPACTS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Areas where the snow is drifting across the roads could make it difficult to keep the roads clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ028-252200- /O.EXB.KBOI.WW.Y.0012.210226T0000Z-210227T1200Z/ Camas Prairie- 402 AM MST Thu Feb 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SATURDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 2 to 4 inches, except 4 to 8 inches over the mountains. Winds gusting as high as 40 mph. * WHERE...Camas Prairie zone. * WHEN...From 5 PM this afternoon to 5 AM MST Saturday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Areas where the snow is drifting across the roads could make it difficult to keep the roads clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ015-029-030-252200- /O.CON.KBOI.WW.Y.0012.210226T1800Z-210228T0000Z/ Southwest Highlands-Owyhee Mountains-Southern Twin Falls County- 402 AM MST Thu Feb 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 5 PM MST SATURDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 2 to 4 inches, except 4 to 8 inches over the mountains. Winds gusting as high as 45 mph. * WHERE...Southern Twin Falls County, Owyhee Mountains and Southwest Highlands zones. * WHEN...From 11 AM Friday to 5 PM MST Saturday. * IMPACTS...Travel could be very difficult. Gusty winds could bring down tree branches. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$
188 WWUS45 KBOI 252108 WSWBOI URGENT - WINTER WEATHER MESSAGE National Weather Service Boise ID 208 PM MST Thu Feb 25 2021 IDZ011-013-261330- /O.EXT.KBOI.WS.W.0007.210225T2108Z-210227T1200Z/ West Central Mountains-Boise Mountains- 208 PM MST Thu Feb 25 2021 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 6 to 12 inches in mountain valleys, except 1 to 2 feet over the mountains. Winds gusting as high as 40 mph during the day Friday. * WHERE...West Central Mountains and Boise Mountains zones. * WHEN...Until 5 AM MST Saturday. The heavier snowfall rates and strongest winds will be during the day Friday. * IMPACTS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Areas where the snow is drifting across the roads could make it difficult to keep the roads clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ033-ORZ062-261330- /O.CON.KBOI.WS.W.0007.210226T1200Z-210227T1200Z/ Upper Weiser River-Baker County- 208 PM MST Thu Feb 25 2021 /108 PM PST Thu Feb 25 2021/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM MST /4 AM PST/ FRIDAY TO 5 AM MST /4 AM PST/ SATURDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 1 to 3 inches below 3500 feet to include the Baker Valley and Weiser Basin. Accumulations of 4 to 8 inches above 3500 feet with up to a foot of snow across the highest mountains. Winds gusting as high as 45 mph. * WHERE...In Oregon, Baker County zone. In Idaho, Upper Weiser River zone. * WHEN...From 5 AM MST /4 AM PST/ Friday to 5 AM MST /4 AM PST/ Saturday. * IMPACTS...Travel could be very difficult to impossible at higher elevations. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Areas where the snow is drifting across the roads could make it difficult to keep the roads clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ028-261330- /O.EXT.KBOI.WW.Y.0012.210225T2108Z-210227T1200Z/ Camas Prairie- 208 PM MST Thu Feb 25 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 2 to 4 inches, except 4 to 8 inches over the mountains. Winds gusting as high as 45 mph. * WHERE...Camas Prairie zone. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Areas where the snow is drifting across the roads could make it difficult to keep the roads clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ015-029-030-261330- /O.CON.KBOI.WW.Y.0012.210226T1800Z-210228T0000Z/ Southwest Highlands-Owyhee Mountains-Southern Twin Falls County- 208 PM MST Thu Feb 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 5 PM MST SATURDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 2 to 4 inches, except 4 to 8 inches over the mountains. Winds gusting as high as 45 mph. * WHERE...Southern Twin Falls County, Owyhee Mountains and Southwest Highlands zones. * WHEN...From 11 AM Friday to 5 PM MST Saturday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Areas where the snow is drifting across the roads could make it difficult to keep the roads clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$
119 WWUS45 KBOI 261133 WSWBOI URGENT - WINTER WEATHER MESSAGE National Weather Service Boise ID 433 AM MST Fri Feb 26 2021 IDZ033-ORZ062-262200- /O.CON.KBOI.WS.W.0007.210226T1200Z-210227T1200Z/ Upper Weiser River-Baker County- 433 AM MST Fri Feb 26 2021 /333 AM PST Fri Feb 26 2021/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ SATURDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 1 to 3 inches below 3500 feet, which includes the Baker Valley and Weiser Basin. Total accumulations of 3 to 6 inches above 3500 feet, except 6 to 12 inches over the mountains. Winds gusting as high as 35 mph. * WHERE...In Oregon, Baker County zone. In Idaho, Upper Weiser River zone. * WHEN...Until 5 AM MST /4 AM PST/ Saturday. * IMPACTS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Areas where the snow is drifting across the roads could make it difficult to keep the roads clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ011-013-262200- /O.CON.KBOI.WS.W.0007.000000T0000Z-210227T1200Z/ West Central Mountains-Boise Mountains- 433 AM MST Fri Feb 26 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...Heavy snow and blowing snow. Additional snow accumulations of 4 to 8 inches, except 8 to 16 inches over the mountains. Winds gusting as high as 35 mph. * WHERE...West Central Mountains and Boise Mountains zones. * WHEN...Until 5 AM MST Saturday. The heavier snowfall rates and strongest winds will occur today. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Areas where the snow is drifting across the roads could make it difficult to keep the roads clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ028-262200- /O.CON.KBOI.WW.Y.0012.000000T0000Z-210227T1200Z/ Camas Prairie- 433 AM MST Fri Feb 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...Snow and blowing snow. Additional snow accumulations of 2 to 4 inches, except 4 to 8 inches over the mountains. Winds gusting as high as 40 mph. * WHERE...Camas Prairie zone. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Areas where the snow is drifting across the roads could make it difficult to keep the roads clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ015-029-030-262200- /O.CON.KBOI.WW.Y.0012.210226T1800Z-210228T0000Z/ Southwest Highlands-Owyhee Mountains-Southern Twin Falls County- 433 AM MST Fri Feb 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SATURDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 2 to 6 inches, except 6 to 12 inches over the mountains. Winds gusting as high as 45 mph. * WHERE...Southern Twin Falls County, Owyhee Mountains and Southwest Highlands zones. * WHEN...From 11 AM this morning to 5 PM MST Saturday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Areas where the snow is drifting across the roads could make it difficult to keep the roads clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$
915 WWUS45 KBOI 262122 WSWBOI URGENT - WINTER WEATHER MESSAGE National Weather Service Boise ID 222 PM MST Fri Feb 26 2021 IDZ011-013-033-ORZ062-270600- /O.CON.KBOI.WS.W.0007.000000T0000Z-210227T1200Z/ West Central Mountains-Boise Mountains-Upper Weiser River- Baker County- 222 PM MST Fri Feb 26 2021 /122 PM PST Fri Feb 26 2021/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ SATURDAY... * WHAT...Heavy snow. Additional snow accumulations of up to 3 to 5 inches, except up to 8 inches over the mountains. Winds gusting as high as 35 mph. * WHERE...In Oregon, Baker County zone. In Idaho, the Upper Weiser River, West Central Mountains, and Boise Mountains zones. * WHEN...Until 5 AM MST /4 AM PST/ Saturday. * IMPACTS...Plan on slippery road conditions, with areas of blowing snow reducing visibility, and areas of snow drifting across roads making travel difficult through the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ015-029-030-270600- /O.CON.KBOI.WW.Y.0012.000000T0000Z-210228T0000Z/ Southwest Highlands-Owyhee Mountains-Southern Twin Falls County- 222 PM MST Fri Feb 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches, except 5 to 9 inches over the mountains. Winds gusting as high as 45 mph. * WHERE...Southern Twin Falls County, Owyhee Mountains and Southwest Highlands zones. * WHEN...Until 5 PM MST Saturday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility, and snow drifting across roads could make it difficult to keep the roads clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ028-270600- /O.CON.KBOI.WW.Y.0012.000000T0000Z-210227T1200Z/ Camas Prairie- 222 PM MST Fri Feb 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...Snow. Additional snow accumulations of 1 to 2 inches. Winds gusting as high as 40 mph. * WHERE...Camas Prairie zone. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. Snow drifting across roads could make it difficult to keep the roads clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$
068 WWUS45 KBOI 270527 WSWBOI URGENT - WINTER WEATHER MESSAGE National Weather Service Boise ID 1027 PM MST Fri Feb 26 2021 IDZ011-013-033-ORZ062-271200- /O.CON.KBOI.WS.W.0007.000000T0000Z-210227T1200Z/ West Central Mountains-Boise Mountains-Upper Weiser River- Baker County- 1027 PM MST Fri Feb 26 2021 /927 PM PST Fri Feb 26 2021/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ SATURDAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. Areas of blowing and drifting snow. * WHERE...Portions of northeast Oregon and west central Idaho. * WHEN...Until 5 AM MST /4 AM PST/ Saturday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ015-029-030-271400- /O.CON.KBOI.WW.Y.0012.000000T0000Z-210228T0000Z/ Southwest Highlands-Owyhee Mountains-Southern Twin Falls County- 1027 PM MST Fri Feb 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * WHAT...Snow. Additional snow accumulations of up to 4 inches, except up to 7 inches over the mountains. Areas of blowing and drifting snow. * WHERE...Southern Twin Falls County, Owyhee Mountains and Southwest Highlands zones. * WHEN...Until 5 PM MST Saturday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ028-271200- /O.CON.KBOI.WW.Y.0012.000000T0000Z-210227T1200Z/ Camas Prairie- 1027 PM MST Fri Feb 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...Snow. Additional snow accumulations around one inch. Blowing and drifting snow, * WHERE...Camas Prairie zone. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 9:10 AM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 24, 9:10 AM MST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Boise ID 910 AM MST Wed Feb 24 2021 .DISCUSSION...Light snow showers continue to work their way southeast through the area, and these are expected to diminish by this afternoon except over the Boise Mountains. Instability increases in that area today, and a few vigorous showers, perhaps with graupel, are expected there. Otherwise, today will be cool and breezy, with gusts 20-30 mph from near Mountain Home south and east into the Southwest Highlands. A significant storm is headed our way, arriving Thursday afternoon/evening in the north and spreading south and east Thursday night into the weekend. Winds will also increase, especially Friday afternoon and early evening. Blowing/drifting snow will likely be a challenge for keeping roads clear with this storm, particularly in the mountain zones. Not much in the way of accumulation is expected in the lower elevations (an inch or less), but there will be some snow for just about everyone in our area. We expect to issue both WSW and NPW headlines later today. No changes at this time, though. && .AVIATION...Mainly VFR. Light snow showers moving through central Idaho this morning with little to no accumulations expected. Dry conditions by afternoon hours. Surface winds, northwesterly 10 to 15kt with afternoon gusts of 20 to 25kt. Winds aloft at 10k feet MSL, northerly 10 to 15kt. && .PREV DISCUSSION... SHORT TERM...Today through Friday night...Scattered snow showers associated with an upper trough this morning will end during the afternoon as the trough moves to our southeast. Most of the activity will be in southwest Idaho. Little or no accumulation is expected. Breezy northwest winds will develop this afternoon but will diminish this evening. An upper ridge will bring dry conditions tonight through Thursday morning. Snow will return to the northern areas starting Thursday afternoon. Periods of snow will continue in this area through Saturday night as northwest flow aloft brings a series of short wave troughs through the region. Snowfall totals will be heaviest in the Boise/West Central Mountains and the mountains in Baker County where two-day totals will likely exceed a foot above 5000-6000 feet. In addition to the snow, winds will increase Thursday night and continue through Friday which could lead to areas of blowing/drifting snow. For the remainder of southeast Oregon and southwest Idaho, the best chance for snow will be late Friday through Friday night with the passage of a cold front. Light snow accumulations are possible. It may also become very windy ahead of the front on Friday, including most of southeast Oregon and the Treasure/Western Magic Valleys in southwest Idaho. Temperatures will remain 5 to 10 degrees below normal, with a slight warmup ahead of the front on Friday. LONG TERM...Saturday through Wednesday...Snow showers, mainly over the mountains, will end Saturday night as an upper level trough exits to the south. A high pressure ridge building over the area on Sunday will provide a brief break from precipitation. Beyond Sunday, uncertainty increases as model solutions diverge. Some of the models are showing an upper-level trough crossing our area on Monday, so the chance of snow showers cannot be ruled out. There is better agreement that Tuesday and Wednesday will be dry under a weak high pressure ridge. Temperatures will be 5-10 degrees below normal through Tuesday, then possibly a few degrees warmer on Wednesday. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...SP AVIATION.....JC PREV SHORT TERM...BW PREV LONG TERM....JT
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 12:30 PM MST | Winter Weather Advisory | BOI | Camas, Elmore, Owyhee, Twin Falls | 3 days |
Nearby
Winter Storm Warnings in Idaho, 2021Winter Storm Warnings in Oregon, 2021Every winter storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.